Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 229, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 6:24 PM EDT for Carroll County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 6:24 PM EDT (22:24 UTC)
- Expired
- Jun 19, 2006, 6:46 PM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192224 SVRIND INC015-192300- /O.NEW.KIND.SV.W.0229.060619T2224Z-060619T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 624 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA * UNTIL 700 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL CARROLL COUNTY...OR ABOUT 10 MILES WEST OF LOGANSPORT...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN CARROLL COUNTY AROUND 640 PM EDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4076 8665 4066 8667 4064 8637 4070 8637 $$ DRT
2 follow-up statements
000 WWUS53 KIND 192237 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 637 PM EDT MON JUN 19 2006 INC015-192300- /O.CON.KIND.SV.W.0229.000000T0000Z-060619T2300Z/ CARROLL- 637 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHEASTERN CARROLL COUNTY... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN CARROLL COUNTY...OR ABOUT NEAR LOGANSPORT...MOVING EAST AT 35 MPH. LAT...LON 4076 8665 4066 8667 4064 8637 4070 8637 $$ DRT
000 WWUS53 KIND 192246 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 646 PM EDT MON JUN 19 2006 INC015-192256- /O.CAN.KIND.SV.W.0229.000000T0000Z-060619T2300Z/ CARROLL- 646 PM EDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS CANCELLED... STORMS HAVE WEAKENED OVER THE AREA. LAT...LON 4076 8665 4066 8667 4064 8637 4070 8637 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 2:20 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT MON JUN 19 2006 .DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z. IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS. INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS. WL BUMP UP THE NUMBERS IN THOSE PDS. && .AVIATION...FOR 191800Z TAFS...MAIN FORECAST PROBLEM WILL BE THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE FRONT WILL MOVE INTO CENTRAL INDIANA THIS EVENING. OUTSIDE OF THE THUNDERSTORMS VFR CONDITIONS WILL CONTINUE. MOIST AND UNSTABLE AIR WAS OVER INDIANA THIS AFTERNOON. MVFR WITH ISOLATED IFR CONDITIONS IN SCATTERED THUNDERSTORMS THROUGH 00Z. SOME OF THE THUNDERSTORMS MAY HAVE WIND GUSTS OVER 50 KTS AND 3/4 INCH HAIL. MORE STABLE CONDITIONS WILL MOVE IN AFTER FROPA AND WITH SUNSET THIS EVENING. DRIER AIR WILL MOVE IN LIMITING FOG FORMATION TO MVFR LEVELS AROUND SUNRISE. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...HAINES PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:42 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 442 PM EDT MON JUN 19 2006 INZ021-028>031-035>049-051>057-060>065-067>072-202045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 342 PM CDT MON JUN 19 2006 /442 PM EDT MON JUN 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING STRAIGHT LINE WINDS LARGE HAIL LIGHTNING FLASH FLOODING ISOLATED TORNADOS AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA THROUGH 1100 PM EDT OR 1000 PM CDT DISCUSSION: SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL INDIANA LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE WARM HUMID AIR IN PLACE ACROSS CENTRAL INDIANA WILL GENERATE THUNDERSTORMS. SOME OF THE STORMS WILL BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD BE ONGOING THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jun 19, 4:20 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 9 NE NASHVILLE 39.30N 86.12W
06/19/2006 BROWN IN COUNTY OFFICIAL
TREES DOWNED ON SWEETWATER TRAIL.
0355 PM HAIL COLUMBUS 39.21N 85.91W
06/19/2006 E0.50 INCH BARTHOLOMEW IN AMATEUR RADIO
&&
SMITHLocal storm report, Jun 19, 4:45 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL BLOOMINGTON 39.17N 86.52W
06/19/2006 M0.75 INCH MONROE IN CO-OP OBSERVER
&&
SMITHLocal storm report, Jun 19, 5:07 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL MEDORA 38.82N 86.17W
06/19/2006 E1.00 INCH JACKSON IN LAW ENFORCEMENT
&&
SMITHLocal storm report, Jun 19, 5:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL MEDORA 38.82N 86.17W
06/19/2006 E1.00 INCH JACKSON IN EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&
SMITHLocal storm report, Jun 19, 6:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 S ELWOOD 40.20N 85.84W
06/19/2006 E1.00 INCH MADISON IN TRAINED SPOTTER
&&
SMITHLocal storm report, Jun 19, 6:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 WSW FRANKTON 40.22N 85.79W
06/19/2006 E1.00 INCH MADISON IN AMATEUR RADIO
&&
SMITHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 43 min |
| Jun 19, 1:11 PM EDT | Severe Thunderstorm Warning | IND | Marion | 49 min |
| Jun 19, 1:15 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 45 min |
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 23 min |
| Jun 19, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 46 min |
| Jun 19, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jun 19, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 28 min |
| Jun 19, 3:04 PM EDT | Severe Thunderstorm Warning | IND | Monroe | 41 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Owen | 19 min |
| Jun 19, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 42 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 25 min |
| Jun 19, 3:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 39 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 48 min |
| Jun 19, 5:28 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 32 min |
| Jun 19, 5:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| Jun 19, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
| Jun 19, 6:21 PM EDT | Severe Thunderstorm Warning | IND | Madison | 39 min |
| Jun 19, 6:42 PM EDT | Tornado Warning | IND | Madison | 33 min |
| Jun 19, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Henry | 50 min |
| Jun 19, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Jun 19, 7:32 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 32 min |
| Jun 19, 7:44 PM EDT | Severe Thunderstorm Warning | IND | Henry | 25 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Rush | 20 min |
| Jun 19, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Shelby | 16 min |
| Jun 19, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Owen, Putnam | 15 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.